I don't have the insert but I looked it up on line. Said one shouldn't use Salt substitutes unless directed by doctor. I had just ordered 2 "NO SALT" from Amazon and they don't accept returns so I've written to them. It may go in my donation pile for Goodwill or Salvation Army.
Thanks for your input. I should have done that FIRST.View Thread
I've been on BP med for a couple of years and I STILL had an incident (due to stress) where for a couple of days my bp went to about 160-165/100 - fluctuating crazily. Went to urgent care and they double my bp med but once the stressful situation passed bp almost normal now.
First, DO NOT CHANGE MED DOSAGE WITHOUT PERMISSION OF DOCTOR. YOu have to get the stress under control though. It may be difficult but you really dont have any choice. DIET (and possibly cholesterol-lowering med) will get the cholesterol under control. I went from 227 to 185 to 172. (the trick will be to come OFF the RX and maintain my cholesterol).
BTW, if you develop a cough, it may well be from the Lisinopril. it is a well-known side effect. I had to get my Rx changed. Seems that, at least for me, all Bp meds cause some degree of dry cough.
As always, your doctor is your best source for medical information. Never go strictly by what people report here. Most of us are relating our personal experiences. Also your pharmacist is a good source for information relating to your meds.View Thread
I wonder what happened to the original poster? He/she never came back.
I know that overweight, too much salt in diet, etc can do a lot of things to your system. Also stress. I take BP meds and pressure is usually ok, but I recently had a very stressful situation my the first bp # went over 155 - even up to 168 and stayed there for a few days (strangely the lower # and my heart rate were more or less ok).
There HAS to be a reason for the high readings. In my case I went to urgent care and they doubled my BP med. Once the stressful thing passed, down to a reasonable BP number.View Thread
I am on BP med and it is under control, however, I recently had a stressful period (just moved after 46 years), and my BP was uncontrollable (for me) and went as high as 168/XX. Strangely, the second # and my heart rate was more or less ok. Went to urgent care, they doubled one of my meds....and discovered it was due to ONE stressful situation which, after it passed, my BP was normal.
However, reading information is no substitute for seeing a doctor. I would make appt asap with doctor. But BillH99's comments are excellent. I would do well to follow those!!!!View Thread
Used to live in NYC. BP was more or less controlled with some spikes. Moved to Arizona, first week BP was more or less ok...but the past few days BP is going wonky. I even went to an Urgent care center on Wed (Today is Friday). They doubled my metoprolol to 50 mg and I also take Losartan potassium. But it isnt working. I could get appt with Dr til November 21, but I'm going back to the Urgent Care center tonight. I HAVE been under a lot of stress for the past few days, more so than usual.
Could the stress be causing the BP NOT to be controlled? I dont want to end up in the emergency room.
The good thing is that the bottom number is pretty good, and my heart rate has (strangely) been more relatively normal except one spike to 83.View Thread
I AM NOT A DOCTOR OR MEDICAL PERSON. I HAVE NO PERSONAL KNOWLEDGE OF THESE MEDS. -------------------------
adalat (generic is Nifedipine )
Avoid taking Nifedipine with grapefruit juice. Grapefruit juice and grapefruit-containing foods may increase the effects of Nifedipine. If the blood pressure drops too low while taking this medicine, you may become dizzy or feel faint; do not stand or sit up too quickly. Contact your prescriber if you have dizziness which does not go away while taking this medicine.
If you notice new or increased swelling of your legs or ankles, tell your health care provider. ---------- This may or may not mean its a reaction with med. You should always check with doctor.
And you should ALWAYS get your Rx's filled at the same Pharmacy. Better chance of finding out possible drug interactions.
I'm going to ask my new primary care (when i move to AZ in 2 weeks) about thyroid. I have so much of what you mention and all my thyroid tests have been the usual blood tests.
When I see the new primary, I'll ask about a referral to an endocrinologist. I'm tired of a brush off, that is, cardio, gastro and primary not being overly concerned. I am NOT making up these symptoms. When your BP/HR spikes to 168/117 and hr of 158, that's not normal, and it happens every couple of months.View Thread